Title: A novel linear polynomial-based dynamic key management scheme for hierarchical access control
Authors: Vanga Odelu; Ashok Kumar Das; Adrijit Goswami
Addresses: Department of Mathematics, Rajiv Gandhi University of Knowledge Technologies, Hyderabad, 500 032, India ' Center for Security, Theory and Algorithmic Research, International Institute of Information Technology, Hyderabad, 500 032, India ' Department of Mathematics, Indian Institute of Technology, Kharagpur, 721 302, India
Abstract: Several key management schemes for dynamic access control in a user hierarchy are proposed in the literature. Most schemes are based on elliptic curve cryptography (ECC) and polynomial interpolation. Due to time-consuming operations involved in the elliptic curve scalar multiplication and construction of interpolating polynomials, most existing schemes require high storage and computational complexity. Moreover, most of the proposed schemes are vulnerable to different attacks including the man-in-the-middle attacks. In this paper, we devise a novel key management scheme for hierarchical access control based on linear polynomials only. We show that our scheme is secure against all possible different attacks including the man-in-the-middle attack, which are required for designing an access control scheme, through both the informal and formal security analysis. The computational cost and the storage space are significantly reduced in our scheme while compared to the recently proposed related schemes. Thus, our scheme is much suitable for practical applications.
Keywords: linear polynomials; symmetric-key cryptosystems; hierarchical access control; key management; one-way hash function; security; cryptography.
International Journal of Trust Management in Computing and Communications, 2013 Vol.1 No.2, pp.156 - 174
Received: 16 Sep 2012
Accepted: 21 Dec 2012
Published online: 12 Apr 2013 *